MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTER HOME; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTER HOME; BTT
Model Number OPT980E
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.Product background: the opt980e optiflow + mask interface adapter is a patient interface used for delivery of humidified respiratory gases and allows for the connection of a heated breathing tube to a standard vented face mask or to a patient's tracheostomy.Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices and are also compatible with the f&p mr850 and 950 humidification system devices.The airvo 2 device is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The interface includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.
 
Event or Problem Description
A consumer reported that the tubing of an opt980e optiflow + mask interface adapter was found damaged during use.There were no reported patient consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt980e optiflow + mask interface adapter is a patient interface used for delivery of humidified respiratory gases and allows for the connection of a heated breathing tube to a standard vented face mask or to a patient's tracheostomy.The interface includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices and are also compatible with the fisher & paykel (f&p) mr850 and 950 humidification system devices.The airvo 2 device is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint opt980e optiflow + mask interface adapter was not returned to fisher & paykel healthcare (f&p) for evaluation.Further information about the reported event was requested, however no response was provided.Our investigation is based on the initial information and photograph provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the tubing of the opt980e optiflow + mask interface adapter was torn near the 3-way connector.A section of the tubing had also been covered in adhesive tape.The customer reported that the device had been received at the end of january 2023 and was still in use on (b)(6) 2023.Conclusion: our investigation was unable to determine the cause of the observed damage to the opt980e optiflow + mask interface adapter.Based on our knowledge of the product, the damage is likely due to the device being subjected to excessive force and being used longer than its intended length of use.The user instructions which accompany the opt980e optiflow + mask interface adapter state that "this product is intended to be used for a maximum of 30 days providing daily and weekly cleaning instructions are followed." f&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt980e optiflow + mask interface adapter would have met the required specifications.The user instructions which accompany the opt980e optiflow + mask interface adapter show in pictorial format the correct placement and fitting of the interface, including ensuring the lanyard and tubing clip are appropriately attached.The user instructions also state: "attach breathing tube clip to a secure location (e.G., clothing or bedding) to support the interface." "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
OPTIFLOW + MASK INTERFACE ADAPTER HOME
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key16828558
Report Number9611451-2023-00377
Device Sequence Number20615941
Product Code BTT
UDI-Device Identifier09420012436948
UDI-Public(01)09420012436948(10)2101419074(11)201204
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberOPT980E
Device Catalogue NumberOPT980E
Device Lot Number2101419074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/28/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexUnknown